MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T4, NON-RETAINING, MINI AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during a proximal phalanx fracture of the 2nd finger repair procedure, as the surgeon was inserting the screw when the tip of the ar-18700-09, drive shaft broke.The broken piece was removed.The surgeon used an ar-18700-29, drive shaft, for insertion of the last screw, the surgeon could feel the tip of the driver was twisting and backed off removing the ar-18700-29.The case was completed leaving the screw not fully seated.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-18700-29, batch 1391940 driver shaft was received for investigation.Visual inspection through the use of micro-vu id: 654 identified that the drive geometry at the distal tip was both twisted and broken.Micro-vu measurements revealed that approximately 0.09620" of the tip remained, with design tolerances outlining the tip length as measuring between 0.125"±.001".The whorl pattern visualized under magnification across the surface of the drive geometry indicated that the tip broke as the device was being torqued.Material analysis testing identified that the returned ar-18700-29 driver shaft met composition specifications.Based on the observed condition of the distal tip and all findings noted, this event is most likely the result of over-torquing the driver during use.

Brand Name
DRIVER SHAFT, T4, NON-RETAINING, MINI AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11437296
Report Number1220246-2021-02697
Device Sequence Number5170117
Product Code LXH
UDI-Device Identifier00888867303553
UDI-Public00888867303553
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T4, NON-RETAINING, MINI AO
Device Catalogue NumberAR-18700-29
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date06/02/2021
Patient Sequence Number1